Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Uniform expansions for a class of finite difference schemes for elliptic boundary value problems

Author: Harry Munz
Journal: Math. Comp. 36 (1981), 155-170
MSC: Primary 65N05
MathSciNet review: 595048
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For a class of finite difference schemes for the Dirichlet problem on a bounded region $ \Omega \subset {{\mathbf{R}}^n}$, the existence of uniform expansions of the approximate solution for meshlength $ h \to 0$ is shown. The results also improve error bounds which Pereyra, Proskurowski, and Widlund obtained with respect to certain discrete $ {L_2}$-norms.

References [Enhancements On Off] (What's this?)

  • [1] J. H. Bramble & B. E. Hubbard, "A theorem on error estimation for finite difference analogues of the Dirichlet problem for elliptic equations," Contributions to Differential Equations, v. 2, 1963, pp. 319-340. MR 0152134 (27:2114)
  • [2] J. H. Bramble & B. E. Hubbard, "Approximations of derivatives by finite difference methods in elliptic boundary value problems," Contributions to Differential Equations, v. 3, 1964, pp. 399-410. MR 0166935 (29:4208)
  • [3] P. G. Ciarlet, "Discrete maximum principle for finite-difference operators," Aequationes Math., v. 4, 1970, pp. 338-352. MR 0292317 (45:1404)
  • [4] L. Collatz, The Numerical Treatment of Differential Equations, 3rd ed., Die Grundlehren der math. Wissenschaften, Bd. 60, Springer-Verlag, Berlin-Göttingen-Heidelberg, 1960. MR 0109436 (22:322)
  • [5] H. Münz, Differenzenverfahren für elliptische Randwertaufgaben mit verbesserter Randinterpolation, Diplomarbeit, Universität Tübingen, 1978. (Unpublished.)
  • [6] V. Pereyra, "Iterated deferred corrections for nonlinear operator equations," Numer. Math., v. 10, 1967, pp. 316-323. MR 0221760 (36:4812)
  • [7] V. Pereyra, W. Proskurowski & O. Widlund, "High order fast Laplace solvers for the Dirichlet problem on general regions," Math. Comp., v. 31, 1977, pp. 1-16. MR 0431736 (55:4731)
  • [8] R. S. Varga, Matrix Iterative Analysis, Prentice-Hall, Englewood Cliffs, N. J., 1962. MR 0158502 (28:1725)
  • [9] D. M. Young, Iterative Solution of Large Linear Systems, Academic Press, New York and London, 1971. MR 0305568 (46:4698)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N05

Retrieve articles in all journals with MSC: 65N05

Additional Information

Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society